MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC ONCONTROL COAXIAL BIOPSY TRAY 11/13 GA; BIOPSY NEEDLE KIT

VASCULAR SOLUTIONS LLC ONCONTROL COAXIAL BIOPSY TRAY 11/13 GA; BIOPSY NEEDLE KIT
Catalog Number 9464-VC-006
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "a piece of the needle broke off in a patient." additional information: "the procedure was a bone lesion biopsy of the right iliac crest.We received new biopsy guns within the last 6-8 months.A piece of needle broke off in patient's right iliac crest.Removed remaining product from patient, reported incident to hospital and contacted vendor." the patient was reported as fine/stable.
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned an access cannula, an access stylet, a biopsy cannula and one affected biopsy cannula.Blood particulates were noted on all units.The unit were decontaminated and inspected.Only the affected biopsy cannula exhibited shaft separation.It was noted upon product return that approximately 6.5 cm of shaft was missing.Distal end appeared to be damaged with stress.A dhr review was completed and no issues or nonconformities were noted.Case details were reviewed.Customer stated, "a piece of the needle broke off in a patient".As per the additional information received, the procedure was done on the right iliac crest.The separated piece was left inside the patient.The ifu along with the product states ''do not apply excessive force to driver/ needle set''.It is likely that the cannula was lodged into the bone due to anatomical conditions (sclerotic bone).However, no information on the bone conditions were provided.A manufacturing record review was completed and no related nonconformances were found.Based on the information, the most likely root cause of the issue is operational context.The der process will continue to monitor for any similar events.

Brand Name
ONCONTROL COAXIAL BIOPSY TRAY 11/13 GA
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key19215149
Report Number2134812-2024-00018
Device Sequence Number15188918
Product Code FCG
UDI-Device Identifier10816000012380
UDI-Public10816000012380
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number9464-VC-006
Device Lot Number73640734
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age73 YR
Patient SexMale